Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

Request Permissions   Purchase Content 
 
 

 

Log-concavity of the Duistermaat-Heckman measure for semifree Hamiltonian $ S^1$-actions


Author: Yunhyung Cho
Journal: Proc. Amer. Math. Soc. 142 (2014), 2417-2428
MSC (2010): Primary 37J05, 53D20; Secondary 37J10
DOI: https://doi.org/10.1090/S0002-9939-2014-12014-4
Published electronically: April 3, 2014
MathSciNet review: 3195764
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The Ginzberg-Knutson conjecture states that for any Hamiltonian Lie group $ G$-action, the corresponding Duistermaat-Heckman measure is log-
concave. It turns out that the conjecture is not true in general, but every well-known counterexample has non-isolated fixed points. In this paper, we prove that if the Hamiltonian circle action on a compact symplectic manifold $ (M,\omega )$ is semifree and all fixed points are isolated, then the Duistermaat-Heckman measure is log-concave. With the same assumption, we also prove that $ \omega $ and every reduced symplectic form satisfy the hard Lefschetz property.


References [Enhancements On Off] (What's this?)

  • [1] Michèle Audin, Torus actions on symplectic manifolds, Second revised edition, Progress in Mathematics, vol. 93, Birkhäuser Verlag, Basel, 2004. MR 2091310 (2005k:53158)
  • [2] Yunhyung Cho and Min Kyu Kim, Log-concavity of complexity one Hamiltonian torus actions, C. R. Math. Acad. Sci. Paris 350 (2012), no. 17-18, 845-848 (English, with English and French summaries). MR 2989389, https://doi.org/10.1016/j.crma.2012.07.004
  • [3] Y. Cho, T. Hwang and D. Y. Suh, Semifree Hamiltonian circle actions on $ 6$-dimensional symplectic manifolds with non-isolated fixed point set, arXiv:1005.0193 (2010).
  • [4] Thomas Delzant, Hamiltoniens périodiques et images convexes de l'application moment, Bull. Soc. Math. France 116 (1988), no. 3, 315-339 (French, with English summary). MR 984900 (90b:58069)
  • [5] J. J. Duistermaat and G. J. Heckman, On the variation in the cohomology of the symplectic form of the reduced phase space, Invent. Math. 69 (1982), no. 2, 259-268. MR 674406 (84h:58051a), https://doi.org/10.1007/BF01399506
  • [6] Eduardo González, Classifying semi-free Hamiltonian $ S^1$-manifolds, Int. Math. Res. Not. IMRN 2 (2011), 387-418. MR 2764868 (2012g:53177)
  • [7] William Graham, Logarithmic convexity of push-forward measures, Invent. Math. 123 (1996), no. 2, 315-322. MR 1374203 (96m:58081), https://doi.org/10.1007/s002220050029
  • [8] V. Guillemin, E. Lerman, and S. Sternberg, On the Kostant multiplicity formula, J. Geom. Phys. 5 (1988), no. 4, 721-750 (1989). MR 1075729 (92f:58058), https://doi.org/10.1016/0393-0440(88)90026-5
  • [9] Lisa C. Jeffrey, The residue formula and the Tolman-Weitsman theorem, J. Reine Angew. Math. 562 (2003), 51-58. MR 2011331 (2005b:53135), https://doi.org/10.1515/crll.2003.077
  • [10] Lisa C. Jeffrey and Frances C. Kirwan, Localization for nonabelian group actions, Topology 34 (1995), no. 2, 291-327. MR 1318878 (97g:58057), https://doi.org/10.1016/0040-9383(94)00028-J
  • [11] Yael Karshon, Example of a non-log-concave Duistermaat-Heckman measure, Math. Res. Lett. 3 (1996), no. 4, 537-540. MR 1406018 (97f:58056)
  • [12] Yael Karshon, Periodic Hamiltonian flows on four-dimensional manifolds, Mem. Amer. Math. Soc. 141 (1999), no. 672, viii+71. MR 1612833 (2000c:53113)
  • [13] Frances Clare Kirwan, Cohomology of quotients in symplectic and algebraic geometry, Mathematical Notes, vol. 31, Princeton University Press, Princeton, NJ, 1984. MR 766741 (86i:58050)
  • [14] Yi Lin, The log-concavity conjecture for the Duistermaat-Heckman measure revisited, Int. Math. Res. Not. IMRN 10 (2008), Art. ID rnn027, 19. MR 2429245 (2009i:53086), https://doi.org/10.1093/imrn/rnn027
  • [15] Yi Lin, Examples of non-Kähler Hamiltonian circle manifolds with the strong Lefschetz property, Adv. Math. 208 (2007), no. 2, 699-709. MR 2304334 (2008h:53149), https://doi.org/10.1016/j.aim.2006.03.011
  • [16] Andrei Okounkov, Log-concavity of multiplicities with application to characters of $ {\rm U}(\infty )$, Adv. Math. 127 (1997), no. 2, 258-282. MR 1448715 (99a:22028), https://doi.org/10.1006/aima.1997.1622
  • [17] Andrei Okounkov, Brunn-Minkowski inequality for multiplicities, Invent. Math. 125 (1996), no. 3, 405-411. MR 1400312 (99a:58074), https://doi.org/10.1007/s002220050081
  • [18] Andrei Okounkov, Why would multiplicities be log-concave?, The orbit method in geometry and physics (Marseille, 2000) Progr. Math., vol. 213, Birkhäuser Boston, Boston, MA, 2003, pp. 329-347. MR 1995384 (2004j:20022)
  • [19] Susan Tolman and Jonathan Weitsman, On semifree symplectic circle actions with isolated fixed points, Topology 39 (2000), no. 2, 299-309. MR 1722020 (2000k:53074), https://doi.org/10.1016/S0040-9383(99)00011-7
  • [20] Susan Tolman and Jonathan Weitsman, The cohomology rings of symplectic quotients, Comm. Anal. Geom. 11 (2003), no. 4, 751-773. MR 2015175 (2004k:53140)
  • [21] Siye Wu, An integration formula for the square of moment maps of circle actions, Lett. Math. Phys. 29 (1993), no. 4, 311-328. MR 1257832 (95b:58070), https://doi.org/10.1007/BF00750965

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 37J05, 53D20, 37J10

Retrieve articles in all journals with MSC (2010): 37J05, 53D20, 37J10


Additional Information

Yunhyung Cho
Affiliation: School of Mathematics, Korea Institute for Advanced Study (KIAS), 87 Hoegiro, Dongdaemun-gu, Seoul, 130-722, Republic of Korea
Email: yhcho@kias.re.kr

DOI: https://doi.org/10.1090/S0002-9939-2014-12014-4
Keywords: Symplectic geometry, Duistermaat-Heckman measure
Received by editor(s): July 22, 2012
Published electronically: April 3, 2014
Dedicated: This paper is dedicated to my father
Communicated by: Lei Ni
Article copyright: © Copyright 2014 American Mathematical Society

American Mathematical Society